What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 2:24 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 15, 2:24 AM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
324 AM CDT Fri Mar 15 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Friday through Saturday)
Issued at 322 AM CDT Fri Mar 15 2024
Areas of showers and storms will continue to trek across the
ArkLaTex through the pre-dawn hours, capable of producing locally
heavy rainfall, frequent lightning, as well as hail and damaging
winds in some stronger storms. While these storms have trended
downward in intensity through the past several hours, a tornado or
two is still not out of the question, as the region remains
highlighted in the SPC's Severe Weather Outlook through dawn.
After daybreak, showers and storms will continue, migrating into our
northern Louisiana zones in earnest during the early morning and
pushing east through the afternoon, with zones north and west having
a brief window of opportunity to dry out during the afternoon and
early evening. Afternoon highs look to range from near 70 degrees
north to just below 80 degrees south, while mostly cloudy to
overcast skies prevent much in the way of diurnal warming. Storms
will continue to have the potential to become severe Friday,
primarily along and south of I-20, the primary associated threats
being damaging winds and hail.
The synoptic regime responsible for this activity will remain
relatively unchanged through the first half of the weekend, as the
large closed low over the northern Baja peninsula gradually meanders
into the desert southwest, while southwesterly flow aloft continues
to funnel moisture into our region. Storms will rebuild along and
south of the I-20 corridor into the evening hours before coming to
an end near midnight. Behind the departing rainfall, temperatures
will drop into the 50s north to lower 60s south.
As advertised, our active pattern will continue into Saturday, as
showers and storms remain possible through the day, once again
generally remaining south of the I-20 corridor before attempting to
spread further north into the afternoon hours. Continued prolonged
cloud cover will keep afternoon highs Saturday in the low to mid 70s
across the ArkLaTex.
All told, the storm total QPF values look to range between 1 and 2
inches through Sunday. Zones along and south of I-30 remain
highlighted in the Excessive Rainfall Outlook today, as well as
areas along and south of I-20 tomorrow. Precautions should always be
heeded in the event areas of flash flooding develop.
/26/
&&
.LONG TERM...
(Saturday Night through Friday)
Issued at 322 AM CDT Fri Mar 15 2024
With the upper level low still positioned over the Four Corners
Region and southwesterly flow becoming pseudo zonal aloft,
Saturday's showers and storms look to overtake the entire region
overnight into Sunday morning, before finally departing to the south
and east by Sunday evening, swept away by a surface cold front,
behind which surface high pressure builds in, centered over the
Central Plains. Upper level ridging will form over Texas on the east
side of the stubborn upper level low, and this ridging will make its
way east over the ArkLaTex as the week continues, followed by the
upper level troughing developed from the stubborn low which will by
this point genuinely be in motion.
The first half of the week will thus remain dry for the Four State
Region, while temperatures remain at or slightly below seasonable
values, with highs in the 60s to lower 70s and lows in the 30s and
40s, with some sites taking aim at dropping to near-freezing values
at least once more during the last week of astronomical winter.
The aforementioned troughing looks to advance into ArkLaTex airspace
Thursday, bringing with it returning rain chances overnight
Wednesday into Thursday, as showers and storms continue areawide
through to the end of this extended forecast period as the upper
level trough continues its push into the deep south.
/26/
&&
.AVIATION...
(06Z TAFS)
Issued at 100 AM CDT Fri Mar 15 2024
MVFR cigs have begun to develop early this morning across N LA and
Lower E TX, with these cigs expected to fill in and affect all the
region between 07-09Z. Meanwhile, convection has begun to increase
across NE TX into SW AR well ahead of a cold front that extended
farther NW from the N side of DFW into extreme SE OK and Wrn/Cntrl
AR. This convection should continue to expand while gradually
sliding SE across the region overnight, with IFR conditions
developing (including reductions to vsbys and wind gusts to
25-35kts). This convection should continue to slide SE across Deep
E TX and NCntrl LA after daybreak with the cold fropa, with
additional redevelopment possible behind the front through the
morning across E TX/N LA. The convection should finally diminish/exit
the region to the E into NE LA by/shortly after 18Z, although MVFR
cigs looks to linger over much of the region through the afternoon
except in LFK, where VFR conditions should return. These cigs
should eventually lower though after 00Z Saturday, with low
MVFR/IFR cigs returning to the area by the end of the 06Z TAF
period. S winds 6-10kts overnight, except gusty in/near the
convection, will become NNE 5-10kts following the fropa across E
TX/NW LA/SW AR. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 59 73 60 / 70 20 20 70
MLU 75 56 72 57 / 80 20 10 50
DEQ 71 50 72 52 / 20 10 10 40
TXK 72 54 70 56 / 40 20 10 50
ELD 72 51 72 54 / 70 10 10 50
TYR 74 59 70 58 / 40 20 40 70
GGG 74 58 71 58 / 50 20 30 70
LFK 80 63 74 60 / 80 20 50 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...26
LONG TERM....26
AVIATION...15
Hazardous weather outlook, Mar 15, 4:24 AM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
524 AM CDT Fri Mar 15 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
524 AM CDT Fri Mar 15 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Thunderstorm chances will continue through the morning and early
afternoon. All modes of severe weather will still be possible, with
damaging winds and large hail being the primary threats. Flash
flooding will also be a concern, as thunderstorms look to train in
the early morning hours across portions of southern Arkansas and
north Louisiana.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Rain chances will linger through the weekend, before a cold front
drys things out to start the new workweek.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will possibly be needed.
In the hours before
Local storm report, Mar 15, 5:00 AM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
600 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM Flash Flood El Dorado 33.22N 92.67W
03/15/2024 Union AR Law Enforcement
Numerous roads were flooded and closed
throughout much of Union County. Widespread
rainfall amounts of 5.00-5.50 inches of rain
has fallen thus far. Still raining heavily.
&&
15Local storm report, Mar 15, 5:06 AM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
606 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM Flash Flood Magnolia 33.27N 93.24W
03/15/2024 Columbia AR Law Enforcement
Numerous roads were flooded and closed
throughout Columbia County. At least 2 high
water rescues were needed for stranded
motorists. 5.77 inches of rain has been
measured thus far at the Magnolia Municipal
Airport. Still raining heavily.
&&
15Local storm report, Mar 15, 5:13 AM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
613 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM Flash Flood 1 N Vivian 32.89N 93.98W
03/15/2024 Caddo LA Law Enforcement
Highway 1 near Vivian is closed due to
flooding.
&&
15Local storm report, Mar 15, 5:26 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
626 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM Flash Flood 9 W Bradley 33.11N 93.81W
03/15/2024 Lafayette AR Law Enforcement
Highway 160 west between Bradley and
Doddridge was flooded and closed.
&&
15Local storm report, Mar 15, 5:31 AM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
631 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM Flash Flood 3 W Bradley 33.11N 93.72W
03/15/2024 Lafayette AR Law Enforcement
A high water rescue was needed for a
stranded vehicle on Highway 160 near Gin
City.
&&
15Local storm report, Mar 15, 5:33 AM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
633 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM Flash Flood Bradley 33.10N 93.65W
03/15/2024 Lafayette AR Law Enforcement
Numerous county roads in the southern part
of Lafayette County were flooded and closed.
&&
15